MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 03, 2020 that a wallstent biliary uncovered stent was used to treat a malignant stenosis in the common hepatic duct during a percutaneous drainage with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.Reportedly, it was noted that the tip of the delivery system was damaged or broken during the procedure.The procedure was completed with another wallstent stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device problem code 2978 captures the reportable event of tip damaged/defective.Block h10: a wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual examination of the returned device found the outer sheath was detached from the handle and was slightly pushed out covering the tip.The outer sheath was noted to be damaged.The tip was inspected and no damages were noted.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was manually deployed by gripping the outer sheath and pulling the tip distally.The outer diameter of the stent and the stent length were measured and were found to be within specification.No other issues were noted to the stent and delivery system.The reported event of tip damaged/defective was not confirmed; the tip was inspected and no damages were noted.The reported event of stent failure to deploy was confirmed.The investigation concluded that the reported events and the observed failures were likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated, the patient's tight anatomy and the use of excessive force, limited the performance of the device and contributed to the detachment of the outer sheath, the outer sheath to be pused slightly covering the tip and the stent failure to deploy.Also, it is possible that the outer sheath was damaged during the attempted deployment of the stent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10444693
Report Number3005099803-2020-03515
Device Sequence Number2726943
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0024488483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1